Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 135, NWS Springfield, MO

June 29, 2007Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at Jun 29, 2007, 10:43 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 14 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 10:43 PM CDT (03:43 UTC)
Expired
Jun 30, 2007, 1:00 PM CDT
In force
14 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:50 AM CDTFLASH FLOODFort Scott, KSNUMEROUS STREETS FLOODED IN TOWN AS WELL AS AROUND THE COUNTY. ALL ACCESS HIGHWAYS TO MAPLETON ARE FLOODED AND IMPASSABLE.
Jun 30, 4:00 AM CDTFLASH FLOODGirard, KSHIGHWAY 7 FLOODED IN GIRARD
Jun 30, 4:20 AM CDTFLASH FLOOD1 S Scammon, KSHIGHWAY 102 AT THE INTERSECTION OF HIGHWAY 7 IS CLOSED DUE TO FLOODING.
Jun 30, 4:20 AM CDTHEAVY RAIN 4West Mineral, KSRAINFALL OF AROUND FOUR INCHES IN THREE HOUR PERIOD ENDING AT 3 AM.
Jun 30, 9:42 AM CDTFLASH FLOODFarlington, KSWATER RESCURE IN PROGRESS NEAR FARLINGTON LAKE.
Jun 30, 9:42 AM CDTFLASH FLOODFort Scott, KSWIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES OF ADDITIONAL RAIN HAS FALLEN SINCE SUNRISE. NUMEROUS ROADS ARE FLOODED COUNTY WIDE...INCLUDING MANY STREETS IN FORT SCOTT. FLOOD WATERS WERE ENTERING THE BASEMENT OF THE COURTHOUSE...AND WATER WAS APPROACHING OTH
Jun 30, 9:42 AM CDTHEAVY RAIN 3.42Uniontown, KSRAINFALL MEASURED SINCE FRIDAY.
Jun 30, 11:32 AM CDTFLASH FLOODFort Scott, KSNUMEROUS ROADS COUNTY WIDE WATER COVERED AND IMPASSABLE. PORTIONS OF HIGHWAYS 54 AND 69 ARE BEING MONITORED CLOSELY AND MAY BE CLOSED.
Jun 30, 11:32 AM CDTFLASH FLOODGirard, KSNUMEROUS LOW WATER CROSSINGS AND COUNTY ROADS ARE IMPASSABLE DUE TO FLOOD WATERS. SEVERAL CREEKS ARE RUNNING OUT OF THEIR BANKS.
Jun 30, 11:32 AM CDTFLASH FLOODHallowell, KSSEVERAL ROADS AND FIELDS ARE UNDER SEVERAL INCHES OF WATER IN THE WESTERN PORTIONS OF CHEROKEE COUNTY ALONG THE NEOSHO RIVER. LIGHTNING AND CHERRY CREEKS ARE RUNNING BANK FULL AND THE NEOSHO RIVER IS FLOWING OUT OF ITS BANKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 307 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 300356
FFWSGF
KSC011-021-037-301200-
/X.NEW.KSGF.FF.W.0135.070630T0343Z-070630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  BOURBON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 700 AM CDT SATURDAY.

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
  LEADING EDGE OF HEAVY RAIN PRODUCING THUNDERSTORMS MOVING INTO     
  WESTERN SECTIONS OF BOURBON AND CRAWFORD COUNTIES. THIS RAINFALL   
  EXTENDS BACK TO THE WEST INTO MUCH OF SOUTHEAST KANSAS AND PARTS   
  OF NORTHEAST OKLAHOMA. RAINFALL WILL GRADUALLY INCREASE THROUGH 1  
  AM...WITH RAINFALL RATES OF OVER AN INCH PER HOUR LIKELY IN A      
  LARGE PORTION OF THE WARNING AREA. WIDESPREAD TWO INCH AMOUNTS     
  WILL BE POSSIBLE IN THE WARNING AREA WITH LOCALLY HIGHER AMOUNTS   
  OVERNIGHT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL GREATLY WORSEN ALREADY    
  EXISTING FLOODING THAT IS OCCURRING IN THE WARNING AREA. THE       
  NUMBER AND SEVERITY OF FLOODING REPORTS IS EXPECTED TO INCREASE    
  OVERNIGHT. AREAS ALONG THE NEOSHO RIVER...LIGHTNING CREEK...AND    
  THE MARMATON RIVER AND THEIR TRIBUTARIES WILL EXPERIENCE           
  POTENTIALLY SERIOUS FLOODING.  

THIS EXTENDS THE FLASH FLOOD WARNING ALREADY IN EFFECT FOR CHEROKEE 
COUNTY. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3802 9462 3700 9463 3700 9505 3802 9507

$$

DSA
1 follow-up statement
000 
WGUS53 KSGF 301154
FFWSGF
KSC011-021-037-301800-
/X.EXT.KSGF.FF.W.0135.000000T0000Z-070630T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 AM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  BOURBON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 100 PM CDT SATURDAY.

* AT 638 AM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
  OFFICIALS REPORTED WIDESPREAD FLOODING OF ROADWAYS IN THE WARNED
  AREA...FROM SCAMMON TO FORT SCOTT. RADAR RAINFALL ESTIMATES 
  INDICATE THAT OVER THREE INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT. 
  ANOTHER ROUND OF HEAVY RAIN HAS BEGUN SPREADING INTO THE AREA SO 
  FLASH FLOODING IS EXPECTED TO CONTINUE THROUGH THE MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  ARMA...BAXTER SPRINGS...CARONA...CHEROKEE...COLUMBUS...ENGLEVALE...
  FORT SCOTT...FRONTENAC...GALENA...GIRARD...PITTSBURG...WEIR...
  ARCADIA...FULTON AND HEPLER.

  IN BOURBON COUNTY...NUMEROUS STREETS WERE FLOODED IN FORT SCOTT AS 
  WELL AS AROUND THE COUNTY.  ALL ACCESS HIGHWAYS TO MAPLETON ARE
  FLOODED AND IMPASSABLE. HIGHWAY 102 AT THE INTERSECTION OF HIGHWAY
  7 IN CHEROKEE COUNTY IS CLOSED  DUE TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.


LAT...LON 3802 9462 3700 9463 3700 9505 3802 9507

$$
TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:30 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 29, 8:30 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT FRI JUN 29 2007

.UPDATE...

SCATTERED THUNDERSTORMS...SOME PRODUCING LOCALLY VERY HEAVY RAIN
AMOUNTS...HAVE OCCURRED SINCE MID AFTERNOON. HIGH FREEZING
LEVELS...PROGGED PRECIPITABLE WATER VALUES OF 1.8 INCHES ARE MAKING
FOR VERY EFFICIENT RAIN PRODUCING STORMS.

NOW LOOKING AT THE STORMS ASSOCIATED THE UPPER LOW OVER SOUTH CNTRL
KS/NORTHERN OK. PROFILERS INDICATE THAT 850MB FLOW CONTINUES TO FEED
INTO THE CLUSTER OF STORMS OVER KS. THE MIDLEVEL FLOW IS BEGINNING
TO VEER...AND HAVE NOTED A MORE EASTWARD MOVEMENT TO THE STORMS
DURING THE PAST HOUR. THAT WILL MOVE MORE RAIN/TSTMS INTO THE
WESTERN CWFA LATER THIS EVENING AND OVERNIGHT. THE WRF PROGGED 850MB
FLOW IS ALSO EXPECTED TO VEER SOMEWHAT LATER TONIGHT AS WELL...SO
BELIEVE THE WRF AND GFS OUTPUT OF HEAVY RAIN SOMEWHERE OVER EASTERN
KS TONIGHT AND SAT MORNING LOOKS REASONABLE. ALREADY HAVE THE FLOOD
WATCH GOING ( A GOOD THING) AND WE WILL NEED TO MONITOR OF FURTHER
WARNINGS. POTENTIAL FLOODING OVER THE NEOSHO AND OSAGE RIVER BASINS
LOOKS SERIOUS. DSA

.PREVIOUS DISCUSSION...

FORECAST HIGHLIGHTS/CHALLENGES FOR THIS FORECAST PACKAGE WILL BE
CONTINUED ONGOING SHOWER AND THUNDERSTORM CHANCES...ALONG WILL
FLASH FLOOD POTENTIAL. GENERALLY FOR THIS FORECAST PACKAGE HAVE
FOLLOWED THE GFS ON PROBABILITIES OF PRECIPITATION AND TEMPERATURES
THROUGH SUNDAY NIGHT.

CURRENTLY SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE CWA IN A
VERY MOIST UNSTABLE AIRMASS. THIS SCATTERED ACTIVITY SHOULD BEGIN
TO DISSIPATE AROUND SUNSET AS THIS ACTIVITY IS STABILITY BASED. AN
UPPER LEVEL LOW CURRENTLY LOCATED IN CENTRAL OKLAHOMA WILL
CONTINUE TO SPIN ENERGY TOWARDS THE AREA OVERNIGHT. THIS WILL KEEP
SHOWER AND THUNDERSTORMS POSSIBLE THROUGH THE OVERNIGHT
HOURS...WITH THE BETTER CHANCES OCCURRING OVER THE WESTERN CWA.
THE MAIN THREAT WITH THIS ACTIVITY WILL BE VERY HEAVY RAINFALL AND
FLASH FLOODING. THERE COULD BE A ISOLATED STORM OR TWO THAT CONTAINS
MARGINALLY SEVERE WIND GUSTS THROUGH THE EVENING HOURS TODAY.

UPPER LEVEL ENERGY WILL REMAIN OVER THE AREA TOMORROW AS THE UPPER
LEVEL LOW CONTINUES TO SPIN ENERGY INTO EASTERN KANSAS AND EXTREME
SOUTHWESTERN MISSOURI. AGAIN THE VERY HEAVY RAINFALL AND
FLASH FLOOD THREAT WILL CONTINUE. HAVE GONE AHEAD AND EXTENDED THE
FLASH FLOOD WATCH FOR THE WESTERN COUNTIES IN THE CWA. ELSEWHERE
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP IN THE
LATE MORNING INTO THE EVENING HOURS.

ON SUNDAY THE UPPER LEVEL LOW WILL REMAIN OVER THE REGION. AS THE
DAY WEARS ON THE UPPER LEVEL ENERGY FOR THE LOW WILL BEGIN TO
SLIDE TO THE SOUTHWEST. HAVE INCREASED POPS OVER THE WESTERN CWA
AS THE LOW MOVES OFF AND LEFT SLIGHT CHANCES THROUGHOUT THE REST
OF THE CWA.

BY MONDAY AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD INTO THE
REGION. THIS WILL BRING A WARMER AND DRIER AIRMASS INTO THE AREA.
THE MODELS SHOW A MOISTURE GRADIENT SEEN BOTH ON THE 925MB DEW
POINTS AND THE 700-300MB LAYER RELATIVE HUMIDITY. THIS MOISTURE
GRADIENT WILL SET UP AROUND THE MISSOURI ARKANSAS BORDER ON MONDAY
AND TUESDAY. CANNOT RULE OUT A THUNDERSTORM DEVELOPING IN THIS
MOISTURE. WITH MUCH DRIER AIR OVER THE REMAINDER OF THE CWA DO NOT
SEE MUCH OF A CHANCE FOR THUNDERSTORM DEVELOPMENT.

BETTER RAIN CHANCE WILL OCCUR ON THURSDAY AS A COLD FRONT DROPS
THROUGH THE AREA. HAVE GONE WITH THE MODEL SOLUTION THAT BRINGS
THE FRONT THROUGH THE AREA ON THE DAY THURSDAY INTO THURSDAY
EVENING. THE CURRENT 12Z GFS RUN BRINGS THE FRONT THROUGH FASTER
ON WEDNESDAY NIGHT. THE PREVIOUS GFS RUNS AND THE MODELS SHOW A
SLOWER SOLUTION.

&&

.AVIATION...
THE EFFECTS OF SCATTERED SHOWERS AND THUNDERSTORMS WERE THE PRIMARY
CHALLENGE IN THIS AFTERNOON AVIATION FORECASTS.  THE TROPICAL LIKE
AIRMASS REMAINS ANCHORED OVER SOUTHERN MISSOURI...WHICH WILL
FACILITATE NUMEROUS AFTERNOON STORMS.  THE PREDOMINATE STORM MODE
WILL BE PULSE STORMS...CAPABLE OF PRODUCING BRIEF DOWNPOURS ALONG
WITH A FEW CLOUD TO GROUND LIGHTNING STRIKES.  LOOK FOR
DETERIORATING FLIGHT CONDITIONS IF ONE OF THESE STORMS IMPACTS
EITHER THE JOPLIN OR SPRINGFIELD AIRPORTS.

THE LATEST THINKING IS THAT AN EXTENDED PERIOD OF DRY WEATHER MAY BE
POSSIBLE FOR TONIGHT...AND WILL LIKELY CUT BACK ON THE PESSIMISTIC
PRECIP WORDING IN THE TAFS.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
     068>071-079>081-090-091-095-103-104.

     FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR MOZ066-067-077-
     078-088-089-093-094-101-102.

KS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ073-097-101.

&&

WISE
Hazardous weather outlook, Jun 29, 7:45 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT FRI JUN 29 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
745 PM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THERE IS THE POTENTIAL OF WORSENING FLOODING OVER SOUTHEAST KANSAS
AND WESTERN MISSOURI LATE TONIGHT.

A PERSISTENT UPPER LOW OVER THE SOUTHERN PLAINS WILL CONTINUE TO
PUMP MOISTURE NORTHEAST INTO THE AREA. WIDELY SCATTERED
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING. BECAUSE OF
A VERY MOIST ATMOSPHERE IN PLACE...SOME STORMS WILL BE CAPABLE OF
LOCALLY VERY HEAVY RAINFALL AND FLOODING. STRONGER STORMS WILL ALSO
BE CAPABLE OF 40 TO 50 MPH WIND GUSTS. ALL STORMS ARE CAPABLE OF
DANGEROUS LIGHTNING.

OTHER HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE LATE TONIGHT...AFTER MIDNIGHT...AS A WEAKENING COMPLEX OF
THUNDERSTORMS MOVES EAST FROM OKLAHOMA AND SOUTH CENTRAL KANSAS.
THIS ADDITIONAL RAINFALL...POSSIBLY AN INCH WITH LOCALLY HIGHER
AMOUNTS HAS THE POTENTIAL TO WORSEN ALREADY EXISTING FLOODING IN
SOUTHEAST KANSAS AND WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ONGOING HEAVY RAINFALL WILL BE POSSIBLE SATURDAY MORNING OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING BEFORE
NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE AFTERNOON
WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE AGAIN.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EVEN INTO SUNDAY OVER
EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAINFALL AND
FLASH FLOODING POTENTIAL CONTINUES TO EXIST INTO THIS WEEKEND.
SHOWER AND THUNDERSTORM CHANCES WILL THEN DIMINISH EARLY NEXT WEEK
AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION.  AN ISOLATED
THUNDERSTORM CANNOT BE RULED OUT ALONG THE ARKANSAS BORDER IN
EXTREME SOUTHWEST MISSOURI. THUNDERSTORM CHANCES WILL RETURN TO THE
ENTIRE CWA THURSDAY AS A COLD FRONT DROPS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE
 REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Jun 29, 4:43 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
06/29/2007                   GREENE             MO   AMATEUR RADIO

            STRANDED MOTORIST ON NATIONAL AND SOUTH STREET.

&&

DCRAMER
Local storm report, Jun 29, 5:00 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
06/29/2007                   GREENE             MO   AMATEUR RADIO

            THIS IS A CORRECTION TO A PREVIOUS LSR. THE STRANDED
            MOTORIST WAS LOCATION NEAR MADISON AND SOUTH STREETS.

&&

DCRAMER
Local storm report, Jun 29, 6:17 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     FLASH FLOOD      BAXTER SPRINGS          37.02N 94.74W
06/29/2007                   CHEROKEE           KS   LAW ENFORCEMENT

            WIDESPREAD FLOODING ACROSS THE CITY OF FLOODING.

&&

DCRAMER
Local storm report, Jun 29, 6:18 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     FLASH FLOOD      BAXTER SPRINGS          37.02N 94.74W
06/29/2007                   CHEROKEE           KS   LAW ENFORCEMENT

            THIS IS A CORRECTION TO THE PREVIOUS LSR...WIDESPREAD
            FLOODING IS OCCURRING ACROSS THE CITY OF BAXTER SPRINGS.

&&

DCRAMER
Local storm report, Jun 29, 6:48 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      BAXTER SPRINGS          37.02N 94.74W
06/29/2007                   CHEROKEE           KS   EMERGENCY MNGR

            NUMEROUS HOMES AND BUILDING FLOODED.

&&

DSA
Local storm report, Jun 29, 7:06 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HEAVY RAIN       BAXTER SPRINGS          37.02N 94.74W
06/29/2007  M3.63 INCH       CHEROKEE           KS   BROADCAST MEDIA

            KOAM TV WEATHER NET SITE IN BAXTER SPRINGS MEASURED 3.63
            INCHES IN ONE HOUR AND TEN MINUTES. EMERGENCY MANAGER
            REPORTED THAT SIGNIFICANT FLOODING WAS OCCURRING.
            BUSINESSES AND HOMES WERE BEING FLOODED INTO.

&&

DCRAMER

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.